Alert archive / Ohio / Frost Advisories in 2022
Frost Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 3, 2022, 3:28 PM EDT for 7 counties in Ohio. It took effect at Oct 4, 2022, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2022, 3:28 PM EDT (19:28 UTC)
- In effect from
- Oct 4, 2022, 3:00 AM EDT
- Expired
- Oct 4, 2022, 8:08 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Lorain County, OH, Medina County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS71 KCLE 031928 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 328 PM EDT Mon Oct 3 2022 OHZ010-020-029>031-038-047-040330- /O.NEW.KCLE.FR.Y.0005.221004T0700Z-221004T1300Z/ Lorain-Medina-Richland-Ashland-Wayne-Holmes-Knox- Including the cities of Lorain, Elyria, North Ridgeville, Avon Lake, Brunswick, Medina, Wadsworth, Mansfield, Ashland, Wooster, Orrville, Rittman, Millersburg, Killbuck, and Mount Vernon 328 PM EDT Mon Oct 3 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * WHAT...Low temperatures in the mid 30's will result in frost formation, especially away from Lake Erie and outside of larger urban areas. * WHERE...Lorain, Medina, Richland, Ashland, Wayne, Holmes and Knox Counties. * WHEN...From 3 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coolest temperatures will occur in valleys and where skies remain clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
855 WWUS71 KCLE 040118 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 918 PM EDT Mon Oct 3 2022 OHZ010-020-029>031-038-047-041300- /O.CON.KCLE.FR.Y.0005.221004T0700Z-221004T1300Z/ Lorain-Medina-Richland-Ashland-Wayne-Holmes-Knox- Including the cities of Lorain, Elyria, North Ridgeville, Avon Lake, Brunswick, Medina, Wadsworth, Mansfield, Ashland, Wooster, Orrville, Rittman, Millersburg, Killbuck, and Mount Vernon 918 PM EDT Mon Oct 3 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * WHAT...Low temperatures in the mid 30s will result in frost formation, especially away from Lake Erie and outside of larger urban areas. * WHERE...Lorain, Medina, Richland, Ashland, Wayne, Holmes and Knox Counties. * WHEN...From 3 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coolest temperatures will occur in valleys and where skies remain clear. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
588 WWUS71 KCLE 040748 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 348 AM EDT Tue Oct 4 2022 OHZ010-020-029>031-038-047-041300- /O.CON.KCLE.FR.Y.0005.000000T0000Z-221004T1300Z/ Lorain-Medina-Richland-Ashland-Wayne-Holmes-Knox- Including the cities of Lorain, Elyria, North Ridgeville, Avon Lake, Brunswick, Medina, Wadsworth, Mansfield, Ashland, Wooster, Orrville, Rittman, Millersburg, Killbuck, and Mount Vernon 348 AM EDT Tue Oct 4 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as cold as 35 degrees will result in frost formation. * WHERE...Lorain, Medina, Richland, Ashland, Wayne, Holmes and Knox Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost will kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coldest temperatures will occur inland from Lake Erie and outside urban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
757 WWUS71 KCLE 041208 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 808 AM EDT Tue Oct 4 2022 OHZ010-020-029>031-038-047-041315- /O.CAN.KCLE.FR.Y.0005.000000T0000Z-221004T1300Z/ Lorain-Medina-Richland-Ashland-Wayne-Holmes-Knox- Including the cities of Lorain, Elyria, North Ridgeville, Avon Lake, Brunswick, Medina, Wadsworth, Mansfield, Ashland, Wooster, Orrville, Rittman, Millersburg, Killbuck, and Mount Vernon 808 AM EDT Tue Oct 4 2022 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed sufficiently so that there is no longer the threat for frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 3, 1:47 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 3, 1:47 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 147 PM EDT Mon Oct 3 2022 .SYNOPSIS... Our region will be impacted by a ridge through Wednesday as the ridge's parent high pressure center drifts from the central Great Lakes toward the southern Appalachians. A strong cold front should sweep southeast across our area Thursday through Thursday night. Behind the front, another ridge influences our region through this weekend as the parent high pressure center moves from the northern Great Plains toward the Tennessee Valley. However, a trough should linger over and near the Great Lakes on Friday. && .NEAR TERM /THROUGH TUESDAY/... Main question for coverage of frost tonight will be thickness of cirrus. Will be evaluating cloud cover and which areas may need to have a Frost Advisory tonight. Previous discussion...Aloft, a ridge builds slowly from the central U.S. and western Great Lakes region as Ian's remnant low meanders in vicinity of VA. At the surface, a ridge continues to affect our CWA as the core of the ridge drifts from the central Great Lakes toward the Lower Great Lakes and vicinity. As the ridge builds over our area, a relaxing synoptic-scale MSLP gradient will allow mainly NE'erly surface winds to ease today and give way to light and variable or calm surface winds this evening through Tuesday. Upper-level frontogenetical convergence amidst sufficient moisture between the remnant low and building ridge should generate isolated to scattered cirriform cloud cover over and upstream of our CWA. Of note, isolated lake-effect stratocumuli over and generally southwest of Lake Erie should dissipate by midday today as lake-induced CAPE wanes further via a lowering subsidence inversion, low- level dry air advection, and diurnal heating of surrounding land and overlying air. Abundant sunshine and diurnal warming of the boundary layer should allow late afternoon highs to reach the 60's today and the lower 60's to lower 70's Tuesday. As for low temperatures, those should briefly reach the mid to upper 30's inland from Lake Erie around daybreak this morning, while readings in the 40's are expected along and very near the lakeshore due to a NE'erly onshore surface flow from the ~63F lake. Brief and patchy frost formation remains possible around daybreak this morning across interior portions of north-central/northeast OH and northwest PA. The Frost Advisory remains in effect until 9 AM EDT this morning. Mainly clear sky and lighter or calm surface winds will likely promote greater nocturnal cooling this evening through daybreak Tuesday morning, when lows should easily reach the mid to upper 30's in many locations inland from Lake Erie. Lower 30's are possible in the valleys of interior northwest PA. Patchy formation of frost, radiation fog, and river valley steam fog should occur in these areas. Another Frost Advisory will probably be needed, especially for interior northeast OH and northwest PA. Warmer low temperatures in the 40's are expected along and very near the Lake Erie shore once again. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... Finally getting out of the upper level influences of the closed low that was Ian a few days ago as it drifts southeastward to the coast and ridging finally works in from the west. This is a main reason why we have not been able to get into any appreciable warm air advection, along with the lack of favorable return flows due to the location of the surface high that will be centered over the region. But with some continuing insolation even through we are in shorter days, air mass modification is gradually taking place, and high temperatures near 70 or slightly above will become more common. The synoptic scale pattern in the short term will become more progressive, and the ridging aloft will be replaced fairly quickly with an open wave/trough axis Wednesday night into Thursday. This feature will be filling/decaying and likely starved for moisture. No appreciable POPs with this. The more significant feature is the sharply digging trough dropping into the northern plains region from the central portion of Canada that will deepen into a closed low late Thursday as it moves in over the northern Great Lakes. A strengthening surface low in response will drop a cold front rapidly in from the northwest, which will be knocking on the door of the northwestern zones by the end of the Thursday period. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... Cold front barrels through the region late Thursday/Thursday night with a profound change in airmass that has 850mb temperatures dropping from around 10C ahead of the system to the minus mid single digits over the next 24 hours. Canadian high pressure quickly fills in behind the front back to the northwest, and while this feature will be weakening a bit, the airmass it brings with cold air advection will be mid fall-like. Temperatures from Thursday to Friday max values will drop around 15-20F from the lower 70s to the lower/mid 50s, and even some upper 40s for NW PA. With the frontal passage, again, all indications are a moisture poor airmass, and rain chances and amounts are going to be on the lower side. Unidirectional low levels flows should be expected with good delta T over the lake, and lake effect precipitation over the northeastern CWA is a god bet for a period of time behind the front. Temperatures probably get cold enough during the Friday night period for a few wet snowflakes in interior NW PA. Frost is possible into the weekend overnights, and even near freezing overnight lows are possible as well. && .AVIATION /18Z Monday THROUGH Saturday/... High pressure with VFR conditions expected for the majority of terminals through the TAF cycle. Some passing mid and high cloud tonight should limit potential for fog. Did include a TEMPO at YNG towards 12Z and may need to add to other terminals but confidence was not sufficient at this time. Outlook...Scattered showers with periodic non-VFR are possible Thursday afternoon through Friday. && .MARINE... Northeasterly winds that have been persistent over the lake finally ease Monday, becoming light and variable Tuesday under the influence of high pressure resulting in wave heights following suit finally coming below 1ft on Tuesday. Winds then turn southwesterly into Wednesday ahead of a strong cold front with southwesterly/offshore flows on the increase. Behind the cold front Thursday through the end of the week, northwest winds 15-25kts expected along with wave height increases as well. These winds turns to the west southwest Saturday, gradually easing into the end of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...KEC/Jaszka SHORT TERM...26 LONG TERM...26 AVIATION...KEC MARINE...26
Hazardous weather outlook, Oct 3, 1:53 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 153 PM EDT Mon Oct 3 2022 LEZ061-142>149-162>169-OHZ003-006>009-011-012-017-018-027-028-036- 037-047-089-PAZ001-041800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Cuyahoga-Lake- Hancock-Seneca-Wyandot-Crawford-Marion-Morrow-Knox- Ashtabula Lakeshore-Northern Erie- 153 PM EDT Mon Oct 3 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-013-014-019>023-029>033-038-PAZ002-003-041800- Lorain-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage-Trumbull- Richland-Ashland-Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford- 153 PM EDT Mon Oct 3 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost formation is possible around daybreak Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.